Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 656, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 1:05 PM CST for Catahoula Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2000, 1:05 PM CST (19:05 UTC)
- Expired
- Nov 8, 2000, 1:30 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Catahoula Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 12:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 081907 SVRJAN LAC025-081930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 105 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 130 PM CST * AT 105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF JONESVILLE. THE STORM WAS MOVING NORTHEAST AT 40 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CATAHOULA PARISH DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 11:45 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 8, 11:45 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CST WED NOV 8 2000 TORNADO WATCH 785 WILL BE REPLACED AT NOON BY TORNADO WATCH 786...WHICH WILL COVER ALL OUR LOUISIANA PARISHES BUT NONE OF MISSISSIPPI OR SOUTHEAST ARKANSAS. STORM PREDICTION CENTER HAS ALSO EXPRESSED CONCERN ABOUT SOUTHEAST MS...WHERE CONVECTION IS DEVELOPING DEEP IN THE WARM SECTOR. ZONE UPDATE WILL BE ISSUED AT NOON TO REFRESH WATCH BOX COVERAGE...WITH NO OTHER CHANGES PLANNED FOR NOW. RESERVE THE RIGHT FOR ANOTHER EARLY AFTERNOON UPDATE DEPENDING ON MOVEMENT OF WARM FRONT AND/OR SEVERE WEATHER CONCERNS. .JAN... AR...NONE. LA...NONE. MS...NONE. 06
In the hours before
Special weather statement, Nov 8, 7:19 AM CST, 5 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 720 AM CST WED 8 2000 ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...WATER MAY POND OVER LOW-LYING AREAS AND ROADWAYS IN THUNDERSTORMS FORMING THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS OVER THE COUNTY FORECAST AREA...COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI. ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS ...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI TODAY. THE MAIN THREAT FROM THUNDERSTORMS DEVELOPING IN THIS ENVIRONMENT WILL BE STRONG...DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. A WARM FRONT WILL GRADUALLY LIFT NORTH OVER THE AREA...WHILE A VIGOROUS LOW-LEVEL JET WILL STEADILY PUMP MOISTURE INTO THE LOWER MISSISSIPPI RIVER VALLEY FROM THE GULF OF MEXICO TODAY. AT THE SAME TIME...A STRONG UPPER-LEVEL JET WILL ACCELERATE OVER THE REGION THIS AFTERNOON. ANY BREAKS IN THE CLOUD COVER WILL ALLOW INSOLATION TO WARM THE MOISTURE-RICH AIR OVER THE REGION AND FURTHER DESTABILIZE THE ATMOSPHERE. STRONG THUNDERSTORMS HAVE ALREADY OCCURRED OVER LOUISIANA AND THE SOUTHWESTERN PORTION OF OUR COUNTY WARNING AREA THIS MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP THROUGH THURSDAY MORNING. STORM SPOTTERS WEST OF INTERSTATE 55 WILL LIKELY BE NEEDED LATER THIS MORNING AND TONIGHT. SPOTTERS EAST OF INTERSTATE 55 WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ALL RESIDENTS SHOULD REMAIN ALERT TO RAPIDLY CHANGING OR DEVELOPING WEATHER CONDITIONS TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Nov 8, 8:35 AM CST, 4 hours 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN THUNDERSTORMS SECTION NATIONAL WEATHER SERVICE JACKSON MS 720 AM CST WED 8 2000 ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...WATER MAY POND OVER LOW-LYING AREAS AND ROADWAYS IN THUNDERSTORMS FORMING THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS OVER THE COUNTY FORECAST AREA...COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI. ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI TODAY. THE MAIN THREAT FROM THUNDERSTORMS DEVELOPING IN THIS ENVIRONMENT WILL BE STRONG...DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. A WARM FRONT WILL GRADUALLY LIFT NORTH OVER THE AREA...WHILE A VIGOROUS LOW-LEVEL JET WILL STEADILY PUMP MOISTURE INTO THE LOWER MISSISSIPPI RIVER VALLEY FROM THE GULF OF MEXICO TODAY. AT THE SAME TIME...A STRONG UPPER-LEVEL JET WILL ACCELERATE OVER THE REGION THIS AFTERNOON. ANY BREAKS IN THE CLOUD COVER WILL ALLOW INSOLATION TO WARM THE MOISTURE-RICH AIR OVER THE REGION AND FURTHER DESTABILIZE THE ATMOSPHERE. STRONG THUNDERSTORMS HAVE ALREADY OCCURRED OVER LOUISIANA AND THE SOUTHWESTERN PORTION OF OUR COUNTY WARNING AREA THIS MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP THROUGH THURSDAY MORNING. STORM SPOTTERS WEST OF INTERSTATE 55 WILL LIKELY BE NEEDED LATER THIS MORNING AND TONIGHT. SPOTTERS EAST OF INTERSTATE 55 WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ALL RESIDENTS SHOULD REMAIN ALERT TO RAPIDLY CHANGING OR DEVELOPING WEATHER CONDITIONS TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Nov 8, 1:01 PM CST, 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 100 PM CST WED 8 2000 ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN EASTERN LOUISIANA AND MISSISSIPPI...ESPECIALLY SOUTH OF INTERSTATE 20. THE MAIN THREAT THIS AFTERNOON WILL BE FROM HAIL AND DAMAGING STRAIGHT-LINE WINDS. ISOLATED SUPERCELL STORMS MAY ALSO PRODUCE BRIEF TORNADOES...ESPECIALLY IN MISSISSIPPI. SPOTTER ACTIVATION MAY OCCUR AT ANYTIME THROUGH THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A VICKSBURG TO STARKVILLE LINE. MOST OF THESE STORMS WILL REMAIN BELOW SEVERE LIMITS. HOWEVER...VERTICAL WIND PROFILES SUGGEST THAT A FEW STORMS MAY PRODUCE BRIEF TORNADOES...ESPECIALLY NEAR THE VICINITY OF THE WARM FRONT. IN ADDITION...A STRONG COLD FRONT IN EAST TEXAS WILL SWEEP THROUGH LOUISIANA AND MISSISSIPPI LATE TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT...WITH THE MAIN THREAT BEING FROM STRAIGHT-LINE WINDS. ...FLOODING... WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS THAT DEVELOP GENERALLY SOUTH OF INTERSTATE 20 MAY PRODUCE VERY HEAVY LOCALIZED RAINS THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS... COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 5:13 AM CST | Severe Thunderstorm Warning | JAN | Catahoula | 32 min |
| Nov 8, 5:47 AM CST | Severe Thunderstorm Warning | JAN | Catahoula | 28 min |
| Nov 8, 5:59 AM CST | Tornado Warning | JAN | Concordia | 31 min |
| Nov 8, 6:39 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 36 min |
| Nov 8, 1:16 PM CST | Tornado Warning | JAN | Catahoula | 29 min |
| Nov 8, 1:45 PM CST | Tornado Warning | JAN | Catahoula | 30 min |
| Nov 8, 1:55 PM CST | Tornado Warning | JAN | Franklin | 50 min |
| Nov 8, 2:13 PM CST | Tornado Warning | JAN | Tensas | 47 min |
| Nov 8, 2:37 PM CST | Severe Thunderstorm Warning | JAN | Madison | 38 min |
| Nov 8, 2:50 PM CST | Tornado Warning | JAN | Madison | 40 min |
| Nov 8, 4:09 PM CST | Tornado Warning | JAN | Concordia | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.